Alert archive / Virginia / Flash Flood Warnings in 2006
Flash Flood Warning 13, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jun 28, 2006, 10:41 PM EDT for Caroline County, Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2006, 10:41 PM EDT (02:41 UTC)
- Expired
- Jun 29, 2006, 12:45 AM EDT
- In force
- 2 hr
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Caroline County, VA
The radar
The Sterling radar (KLWX), 98 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 290246 FFWAKQ VAC033-290445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 1041 PM EDT WED JUN 28 2006 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CAROLINE COUNTY IN NORTH CENTRAL VIRGINIA * UNTIL 1245 AM EDT * AT 1039 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH TORRENTIAL RAINS BETWEEN FORT A.P. HILL AND PENOLA...INCLUDING THE BOWLING GREEN AREA. MOVEMENT OF STORMS WAS TO THE NORTHEAST AT 25 MPH. RADAR ESTIMATES BETWEEN 2 AND 2.5 INCHES OF RAIN HAS FALLEN WITHIN THE LAST HOUR BETWEEN FORT A.P. HILL AND AND PENOLA...INCLUDING BOWLING GREEN. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED. THIS ADDITIONAL RAINFALL...OVER AN ALREADY SATURATED GROUND...WILL CAUSE FLASH FLOODING ACROSS CENTRAL PORTIONS OF CAROLINE COUNTY THROUGH 1245 AM EDT. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3808 7744 3796 7727 3814 7713 3826 7729 $$ BH/CW
1 follow-up statement
000 WGUS71 KAKQ 290450 FFSAKQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1248 AM EDT THU JUN 29 2006 VAC033-290455- CAROLINE VA- 1248 AM EDT THU JUN 29 2006 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN CAROLINE COUNTY EXPIRED AT 1245 AM EDT... AT 1245 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A FEW LINGERING SHOWERS WITH LIGHT TO MODERATE RAINFALL RATES ACROSS CAROLINE COUNTY...MOVING TO THE NORTHEAST AROUND 25 MPH. ADDITIONAL RAINFALL FROM THESE SHOWERS IS EXPECTED TO BE A QUARTER INCH OR LESS...WHICH WILL NOT RESULT IN ADDITIONAL FLASH FLOODING. AS A RESULT...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE AS OF 1245 AM EDT. LAT...LON 3808 7744 3796 7727 3814 7713 3826 7729 $$ HURLEY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:54 PM EDT, 6 hours 47 minutes earlier.
Area forecast discussion, Jun 28, 3:54 PM EDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 354 PM EDT WED JUN 28 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY/... MUCH MORE QUIET WX TDY ACRS REGION...UNDR PRTLY TO MSTLY SNY SKY AND VRY WRM TEMPS. HOWEVER...ISLTD SHRAS/TSRAS WERE INDICATED ON RDR TO OUR NW AND S...DEVELOPING IN THE STILL HUMID AIRMASS ALNG LINGERING BOUNDARIES. UNTIL UPR TROF STILL TO OUR W AND SFC BNDRY OVR ERN CNTIES...PUSHES OFFSHR THU NGT...WILL MAINTAIN SLGT OR SML CHCS FOR SHRAS OR TSRAS ACRS AREA. DURING THU THRU FRI...A DRIER AIRMASS WILL BE FILTERING INTO THE REGION AS THE FRNTL BNDRY/UPR TROF SLIDES OFF THE CST. HI PRES BLDS OVR THE AREA FOR FRI. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... HI PRES WILL BE OFF THE CST FOR FRI NGT THRU SUN...PROVIDING DRY AND VRY WRM...AND INCREASINGLY MORE HUMID CONDS. MON THRU WED...A FRNTL BNDRY WILL SINK INTO THE REGION...AND BECOME NEARLY STATIONARY. THIS BNDRY WILL HELP TRIGGER ISLTD OR SCTD SHRAS AND TSRAS...ESPLY IN THE AFTN/EVENG ALL THREE DAYS. && .AVIATION... ALL AVIATION SITES ENJOYING VFR AT THE MOMENT. MODELS PICKING UP ON SOME HAZY/FOGGY CONDITIONS A LITTLE AFTER MIDNIGHT FOR THE ENTIRE FORECAST AREA. THIS IS BELIEVABLE CONSIDERING THE LARGE AMOUNT OF MOISTURE WEVE HAD THE PAST COUPLE DAYS. THIS ALSO COINCIDES WITH THE TROUGH PASSAGE AFTER MIDNIGHT WHICH WILL BRING SCATTERED SHOWERS ACROSS OUR AREA...WITH THE BULK OF THE RAIN BEING TO OUR SOUTH. VISIBILITIES WILL REBOUND FROM MVFR TO VFR IN THE MORNING. && .MARINE... CURRENTLY THE WATERS ARE MUCH MORE QUIET COMPARED TO THIS TIME YESTERDAY. SEAS REMAIN SLIGHTLY ABOVE 5 FT IN THE NORTHERN PTN OF THE COASTAL WATERS EXTENDING N FROM ROUGHLY PARRAMORE ILND TO FENWICK ILND. THE SLACKENING S/SW WINDS OFFSHORE WILL CONTINUE TO DECREASE THE SEAS AND BY MIDNIGHT TONIGHT AND THE AFOREMENTIONED AREA WILL BE RUNNING AROUND 4 FT. EVEN WITH THE WEAK FRONTAL PASSAGE TONIGHT WE DO NOT ANTICIPATE ANYMORE FLAGS FOR LATE THIS WEEK INTO THE WEEKEND. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ650-652 UNTIL 1 AM THURSDAY. && SHORT TERM/LONG TERM...GINGRICH AVIATION/MARINE...FLECHTNER
Hazardous weather outlook, Jun 28, 4:46 AM EDT, 17 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 446 AM EDT WED JUN 28 2006 ANZ630>633-650-652-654-656-658-670-MDZ021>025-NCZ012>017-030>032- 102-VAZ048-049-060>100-290900- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 446 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...THE MID ATLANTIC OFFSHORE WATERS...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... RIVER FLOOD WARNING IN EFFECT FOR THE LOWER JAMES. SEE FLSAKQ FOR DETAILS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE LOWER DELMARVA PENINSULA ON THURSDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 44
In the hours before
Local storm report, Jun 28, 5:18 PM EDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
518 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM FUNNEL CLOUD SAINT STEPHENS CHURCH 37.80N 77.06W
06/27/2006 KING AND QUEEN VA PUBLIC
AT INTERSECTION OF HIGHWAYS 360 AND 14.
0455 PM TSTM WND DMG 1 W CARET 37.98N 76.98W
06/27/2006 ESSEX VA LAW ENFORCEMENT
A FEW TREES DOWN.
1128 PM TSTM WND DMG EXMORE 37.53N 75.82W
06/27/2006 NORTHAMPTON VA LAW ENFORCEMENT
2 TREES DOWN.
1148 PM TSTM WND DMG PARKSLEY 37.79N 75.65W
06/27/2006 ACCOMACK VA LAW ENFORCEMENT
TREES DOWN.
0117 AM TSTM WND DMG 1 NW BERLIN 38.34N 75.23W
06/28/2006 WORCESTER MD LAW ENFORCEMENT
TREES DOWN ON ROUTE 374...LIBERTYTOWN ROAD.
0127 AM TSTM WND DMG 1 NE BISHOP 38.44N 75.21W
06/28/2006 WORCESTER MD LAW ENFORCEMENT
TREES DOWN ON ROUTE 367...BISHOPVILLE ROAD.
0130 AM FLASH FLOOD GALESTOWN 38.56N 75.72W
06/28/2006 DORCHESTER MD LAW ENFORCEMENT
SOME ROAD CLOSURES DUE TO HIGH WATER. BASEMENT FLOODING
ALSO REPORTED.
0135 AM TSTM WND DMG 3 N WILLARDS 38.44N 75.35W
06/28/2006 WICOMICO MD LAW ENFORCEMENT
TREES DOWN ON BETHEL ROAD.
&&
HURLEYSpecial weather statement, Jun 28, 7:39 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 739 PM EDT WED JUN 28 2006 NCZ012-VAZ079-087-092-290015- BRUNSWICK VA-GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON VA- 739 PM EDT WED JUN 28 2006 ...STRONG THUNDERSTORM MOVING INTO SOUTHWEST VIRGINIA... AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF GARYSBURG...OR ABOUT 7 MILES SOUTHWEST OF HALIFAX...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR MUD CASTLE AT 755 PM EDT...GARYSBURG AT 800 PM EDT...GUMBERRY...AND...PLEASANT GROVE AT 810 PM EDT. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. RAINFALL RATES OF ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. 33
Special weather statement, Jun 28, 7:39 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE WAKEFIELD VA 739 PM EDT WED JUN 28 2006 NCZ012-VAZ079-087-092-290015- BRUNSWICK VA-GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON VA- 739 PM EDT WED JUN 28 2006 ...STRONG THUNDERSTORM MOVING INTO SOUTHERN VIRGINIA... AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF GARYSBURG...OR ABOUT 7 MILES SOUTHWEST OF HALIFAX...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR MUD CASTLE AT 755 PM EDT...GARYSBURG AT 800 PM EDT...GUMBERRY...AND...PLEASANT GROVE AT 810 PM EDT. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. RAINFALL RATES OF ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. 33
Special weather statement, Jun 28, 9:05 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 905 PM EDT WED JUN 28 2006 VAZ048-049-061>063-069-290200- CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-LOUISA VA-POWHATAN VA- 905 PM EDT WED JUN 28 2006 ...SHOWERS AND SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL MOVING THROUGH PORTIONS OF CENTRAL VIRGINIA... AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS ACROSS NORTHERN CUMBERLAND AND POWHATAN COUNTIES...ALONG WITH A PORTION OF GOOCHLAND COUNTY. MOVEMENT WAS NORTHEAST AROUND 25 MPH. LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITHIN THE STRONGER CELLS... WITH BETWEEN A HALF INCH TO INCH OF RAIN WITHIN ONE HOUR. WIND GUSTS TO 30 MPH AND OCCASIONAL LIGHTNING CAN ALSO BE EXPECTED. HURLEY
Special weather statement, Jun 28, 9:15 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 915 PM EDT WED JUN 28 2006 VAZ060-061-290215- CUMBERLAND VA-PRINCE EDWARD VA- 915 PM EDT WED JUN 28 2006 ...THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL MOVING THROUGH PRINCE EDWARD COUNTY... AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS ACROSS CENTRAL PRINCE EDWARD COUNTY. MOVEMENT WAS NORTHEAST AROUND 25 MPH. LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITHIN THE STRONGER CELLS...WITH LOCAL AMOUNTS BETWEEN 1 AND 2 INCHES WITHIN AN HOUR CAUSING CONSIDERABLE PONDING ON ROADWAYS. WIND GUSTS TO 30 MPH AND OCCASIONAL LIGHTNING CAN ALSO BE EXPECTED. HURLEY
Special weather statement, Jun 28, 9:47 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 947 PM EDT WED JUN 28 2006 VAZ049-062>064-290245- CAROLINE VA-GOOCHLAND VA-HANOVER VA-LOUISA VA- 947 PM EDT WED JUN 28 2006 ...THUNDERSTORMS WERE CONTINUING TO MAINTAIN STRENGTH ACROSS PORTIONS OF CENTRAL VIRGINIA... AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS OVER EASTERN GOOCHLAND COUNTY AND OVER EASTERN LOUISA AND WESTERN HANOVER COUNTIES. MOVEMENT WAS NORTHEAST AROUND 25 MPH. WIND GUSTS TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE WITH THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF 1 TO 2 INCHES WITHIN ONE HOUR UNDERNEATH THE STRONGEST CELLS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. BH
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:16 PM EDT | Special Marine Warning | AKQ | 44 min | |
| Jun 29, 4:50 PM EDT | Flash Flood Warning | AKQ | Mathews | 115 min |
| Jun 29, 6:22 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth | 38 min |
| Jun 29, 6:29 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Jun 29, 6:56 PM EDT | Severe Thunderstorm Warning | AKQ | Westmoreland | 34 min |
| Jun 29, 7:02 PM EDT | Severe Thunderstorm Warning | AKQ | City of Virginia Beach | 28 min |
| Jun 29, 7:30 PM EDT | Special Marine Warning | AKQ | 60 min |
Nearby
Flash Flood Warnings in Virginia, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.